Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 51, No. 2, pp. 291-303 (1994)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Diagonal and Von Neumann Regular Matrices Over a Dedekind Domain

D. Huylebrouck


Abstract: Some well known results for matrices over a principal ideal domain are generalized to matrices over a Dedekind domain:
- necessary and sufficient conditions are obtained for a matrix to be diagonalizable and an algorithm is given to execute this diagonalization;
- the class of von Neumann regular matrices is characterized.
It is shown how to diagonalize a matrix of which it was known in literature that is was diagonalizable, but for which no constructive way was available to achieve the diagonalization. Also, an answer is given to question formulated by Den Boer.
Relations to results of L. Gerstein and M. Newman and to the calculation of the Moore-Penrose inverse of a matrix are mentioned.

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1994 Sociedade Portuguesa de Matemática
© 1994–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition